Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 37, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 30, 2007, 9:39 AM CDT for Blanco County, Comal County, Hays County, Texas. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2007, 9:39 AM CDT (14:39 UTC)
- Expired
- Mar 30, 2007, 10:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Blanco County, TX, Comal County, TX, Hays County, TX
The radar
The Austin/San Antonio radar (KEWX), 49 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 10:03 AM CDT | TORNADO | 14 W Wimberley, TX | CONFIRMED TOUCH DOWN ON MOUNT SHARP ROAD. |
| Mar 30, 10:10 AM CDT | HAIL 0.88 | 12 Wnw Wimberley, TX | JUST OFF FM 2325. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 2.7 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1603 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 301439 SVREWX TXC031-091-209-301515- /O.NEW.KEWX.SV.W.0037.070330T1439Z-070330T1515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 939 AM CDT FRI MAR 30 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLANCO COUNTY IN SOUTH CENTRAL TEXAS... COMAL COUNTY IN SOUTH CENTRAL TEXAS... HAYS COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF DRIPPING SPRINGS... * UNTIL 1015 AM CDT * AT 930 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR TWIN SISTERS...OR ABOUT 8 MILES NORTHWEST OF CANYON LAKE DAM...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HENLY BY 1000 AM CDT... 7 MILES NORTHWEST OF DRIPPING SPRINGS BY 1005 AM CDT... 6 MILES SOUTHEAST OF PEDERNALES FALLS STATE PARK BY 1010 AM CDT... LAT...LON 2998 9845 2990 9827 3023 9805 3032 9827 $$
1 follow-up statement
000 WWUS54 KEWX 301449 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 945 AM CDT FRI MAR 30 2007 TXC031-091-209-301515- /O.CON.KEWX.SV.W.0037.000000T0000Z-070330T1515Z/ BLANCO TX-HAYS TX-COMAL TX- 945 AM CDT FRI MAR 30 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR COMAL...HAYS AND BLANCO COUNTIES... AT 935 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR TWIN SISTERS...OR ABOUT 7 MILES SOUTHEAST OF BLANCO...MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HENLY...7 MILES SOUTH OF PEDERNALES FALLS STATE PARK AND 9 MILES WEST OF DRIPPING SPRINGS BY 1015 AM CDT... A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 2998 9845 2990 9827 3023 9805 3032 9827 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:38 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Mar 30, 6:38 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 638 AM CDT FRI MAR 30 2007 .AVIATION... A VERY MOIST UNSTABLE AIRMASS ACROSS S TX ALONG WITH AN APPROACHING UPPER TROF WILL RESULT IN IN SCT SHRA/TSRA OVER THE AREA THIS MORNING. SHRA/TSRA INCREASING ACROSS S CENTRAL TX WITH SOME STORMS SVR CONTAINING LARGE HAIL. IMPROVING CONDITIONS FROM THE WEST WILL NOT OCCUR UNTIL AFTER 31/12Z AS THE UPPER TROF SWINGS BY AND A COLD FRONT PUSHES INTO S TX. && .PREV DISCUSSION... /ISSUED 404 AM CDT FRI MAR 30 2007/ DISCUSSION... WET AND STORMY CONDITIONS ARE EXPECTED ACROSS SOUTH CENTRAL TEXAS THROUGH SATURDAY MORNING. DUE TO THE SLOW-MOVING NATURE OF THE UPPER LOW, HEAVY RAINFALL IS A MAJOR CONCERN THROUGH THE NEXT 24-30 HOURS. DUE TO THIS HEAVY RAIN POTENTIAL...A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE CWA FROM 7 AM CDT TODAY THROUGH 7 AM CDT SATURDAY MORNING. AREA WIDE RAINFALL TOTALS THROUGH MID- DAY SATURDAY WILL AVERAGE 2 TO 4 INCHES...WITH ISOLATED AMOUNTS OF 4 TO 8 INCHES POSSIBLE. WHILE FLASH FLOODING IS THE PREDOMINANT WEATHER CONCERN...HAIL AND DAMAGING WINDS ARE ALSO POSSIBLE ACROSS SOUTH CENTRAL TEXAS THROUGH SATURDAY MORNING. AS THE UPPER LOW CONTINUES TO PROGRESS EASTWARD...POPS WILL DECREASE FROM THE WEST SATURDAY MORNING...WITH ONLY SLT CHC POPS ACROSS THE EASTERN THIRD OF THE CWA BY SATURDAY AFTERNOON. MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO PEAK IN THE 80S ON SUNDAY. THE WARM WEATHER WILL CONTINUE THROUGH TUESDAY...BUT AN UPPER TROUGH WILL DIP INTO THE REGION EARLY NEXT WEEK. THIS SYSTEM WILL LIKELY BE ANOTHER SLOW-MOVER...AND MAY LEAD TO A RENEWED CHANCE FOR FLASH FLOODING CONCERNS. AT THIS POINT...HAVE POPS BACK IN THE FORECAST FOR MONDAY AND TUESDAY...BUT THIS SCENARIO COULD EASILY CHANGE AS THE TRACK OF THE SYSTEM BECOMES MORE WELL-DEFINED OVER THE NEXT FEW DAYS. A COLD FRONT IS EXPECTED BY MID-WEEK...BRINGING TEMPERATURES A FEW DEGREES COOLER THAN EARLY APRIL NORMALS THROUGH THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 76 59 73 58 87 / 100 90 60 10 - AUSTIN BERGSTROM INTL AIRPORT 75 62 73 52 84 / 100 90 60 10 - DEL RIO INTL AIRPORT 77 63 82 62 87 / 70 60 10 - - SAN ANTONIO INTL AIRPORT 77 61 76 59 86 / 90 90 60 10 - && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 25/01
Hazardous weather outlook, Mar 30, 5:11 AM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 511 AM CDT FRI MAR 30 2007 TXZ171>173-183>194-202>209-217>225-228-311015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 511 AM CDT FRI MAR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THE IS A SLIGHT TO MODERATE RISK FOR SEVERE THUNDERSTORMS...HEAVY RAINS AND FLASH FLOODING ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. A FLASH FLOOD WATCH IS IN EFFECT. THE SEVERE WEATHER THREAT WILL BE IN THE FORM OF LARGE HAIL AND POSSIBLE TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:54 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 27 hr |
| Mar 30, 7:11 AM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Mar 30, 9:55 AM CDT | Tornado Warning | EWX | Blanco, Comal, Hays | 35 min |
| Mar 30, 10:26 AM CDT | Tornado Warning | EWX | Hays | 19 min |
| Mar 30, 10:28 AM CDT | Flash Flood Warning | EWX | Blanco, Hays, Travis, Williamson | 4 hr |
| Mar 30, 10:28 AM CDT | Flash Flood Warning | EWX | Blanco, Hays, Travis | 4 hr |
| Mar 30, 10:35 AM CDT | Flash Flood Warning | EWX | Bexar, Medina | 4 hr |
| Mar 30, 10:43 AM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis | 11 min |
| Mar 30, 11:08 AM CDT | Severe Thunderstorm Warning | EWX | Bandera | 37 min |
| Mar 30, 11:19 AM CDT | Flash Flood Warning | EWX | Bandera | 4 hr |
| Mar 30, 11:27 AM CDT | Severe Thunderstorm Warning | EWX | Kerr | 33 min |
| Mar 30, 11:50 AM CDT | Severe Thunderstorm Warning | EWX | Kendall, Kerr | 25 min |
| Mar 30, 12:11 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 21 min |
| Mar 30, 12:20 PM CDT | Flash Flood Warning | EWX | Bastrop | 2 hr |
| Mar 30, 12:38 PM CDT | Flash Flood Warning | EWX | Gillespie | 112 min |
| Mar 30, 12:54 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 36 min |
| Mar 30, 1:20 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 25 min |
| Mar 30, 1:38 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano | 31 min |
| Mar 30, 1:54 PM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| Mar 30, 2:21 PM CDT | Flash Flood Warning | EWX | Llano | 3 hr |
| Mar 30, 3:07 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 68 min |
| Mar 30, 4:12 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 78 min |
| Mar 30, 4:39 PM CDT | Tornado Warning | EWX | Val Verde | 51 min |
| Mar 30, 5:18 PM CDT | Tornado Warning | EWX | Edwards | 42 min |
| Mar 30, 5:26 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 41 min |
| Mar 30, 5:57 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 63 min |
| Mar 30, 6:19 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Real, Uvalde | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.